Why I stopped using Propecia... | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

Why I stopped using Propecia...

Discussion in 'Antiandrogens - Propecia, Dutasteride, etc.' started by SaulK, May 26, 2005.

  1. SaulK

    SaulK New Member

    Joined:
    May 26, 2005
    Messages:
    3
    Likes Received:
    0
    Dislikes Received:
    0
    I've been suffering a gradual thinning since age 18. I am now 30 and the hair loss is beginning to be more noticable. I recently started taking propecia - but only for 7 days. During that short period of time I developed a dull pain in my testicals (primarily in the left testical) as well as a decrease in sexual interest (which I've NEVER had before).

    As well, I routinely lift weights and I believe I am very in-tune with my body. About 3 days into taking the drug, I felt that my workouts were less effective. I felt I was working out just as hard, but I wasn't getting the "burn" that I used to. DHT while bad for hair does play an important role in muscle development. So while it may be okay for a soft-bodied, desk-jocky, it's wasn't exactly okay for me.

    Of course, one could argue that I quit too soon. However, it presented a risk that I was not willing to take - especially since I would like to have kids someday. I'm not vain enough to threaten that and I've studied enough to know that extended use of hormones can really rearrange your system. Regardless, the sexual desire is alive and well today (I quit about a week ago).

    For now, I'm starting up Rogaine 5% - which will hopefully maintain what I have until a "safer" treatment is available. I've been on it about a week and I believe I'm beginning to experience some shedding (more hairs on the pillow than before). I'm willing to wait it out and see what happens.

    At the end of the day I'll take bald and hard over a limp noodle and a weak body. Think about this guys, so what if you have a great head of hair and a "hot chick" if you can't get laid! I know a lot of balding guys with good looking women. Shave it short and hit the gym! I haven't met a woman yet who doesn't like a strong chest, ripped arms and a six-pack (shaved head or not).
     
  2. Lopfraze

    Lopfraze Established Member

    Joined:
    Apr 18, 2005
    Messages:
    188
    Likes Received:
    0
    Dislikes Received:
    0
    sounds like your convincing yourself buddy. sure for some people propecia has side effects. if that was the case for you, then thats unlucky, and its a good thing you got off it - though to quit after 7 days seems awfully quick.

    propecia WILL NOT effect your ability to have kids - thats just scare stuff. some men do experience a lowered libido, but for most, that usually passes and if it doesn't, then you should drop it. i personally had watery semen for a couple of weeks, though that has pretty much passed now.

    if you experienced pain in your left testicle, then maybe that more serious - i don't know. but please don't give a blanket criticism of propecia on the basis of 7 days usage and incomplete information. you might incorrectly put others off.

    however the last bit you said about bald guys being able to get women is fair enough. though i know plenty (and i mean plenty) of women who don't get turned on by a six pack.
     
  3. SaulK

    SaulK New Member

    Joined:
    May 26, 2005
    Messages:
    3
    Likes Received:
    0
    Dislikes Received:
    0
    Yes, I readily admit that I may be "convincing myself" overall. I could very well have been expecting to have poor workouts - a self-fullfilling prophecy. But aching testicals are tough to fake. It was as if I were kicked in the balls, albeit lightly.

    Anyway, I would definately like to have my hair back to where it was - or even just keep it the loss from progressing. So, I may be willing to give it a try again, but first I think I am going to take a couple weeks and establish a baseline for myself. Basically keep a journal of how I feel (subjective) and body fat percent (objective), etc. Are there any other objective measures I should keep an eye on?
     
  4. Lopfraze

    Lopfraze Established Member

    Joined:
    Apr 18, 2005
    Messages:
    188
    Likes Received:
    0
    Dislikes Received:
    0
    That seems a pretty sensible way to go about it. I'm not trying to talk you into something you don't want to do, but propecia is the most likely treatment to maintain your hairline (not so likely to induce regrowth though).

    The idea of keeping a journal is pretty smart - might also be a good idea to take some photos of your hair & hairline before you start the treatment, so you can accurately chart what effect the propecia is having. Remember to give it time, and maybe expect a little shedding.

    Re. the pain you had in your left testicle - yeah, that sounds more of a concern. If that persists then Propecia probably isn't for you. If you want, it might be a good idea to see a doctor about that, depends how you feel. Hopefully it should gradually subside.

    Good luck with it.
     
  5. whatthehell

    whatthehell Member

    Joined:
    May 30, 2005
    Messages:
    60
    Likes Received:
    0
    Dislikes Received:
    0
    the only thing im worried about with propecia is the effect on any children i might have in the future, as im now 20 so say 7 years of taking it is bound to mess up my system in one way or another
     
  6. NHLfan

    NHLfan Member

    Joined:
    Feb 7, 2005
    Messages:
    33
    Likes Received:
    0
    Dislikes Received:
    0
    Yeah, I had an ache in the balls for a couple days, just a dull (very tolerable) pain that would come and go and it went away after a few days.

    I'm off of propecia now for other reasons (weight gain being the main one), but I still think it was doing some good. I was on it for 5 months. If you have the stuff, you might as well stay on it for at least a few weeks and see how you feel.
     

Share This Page